Advanced Search
Article Contents
Article Contents

Construction of solutions for some localized nonlinear Schrödinger equations

O. B. was partially supported by FONDECYT grant number 1161732. M. C. was partially supported by FONDECYT grant number 1141189. C. F. was partially supported by FONDECYT grant number 1141120

Abstract Full Text(HTML) Related Papers Cited by
  • For an $N$-body system of linear Schrödinger equation with space dependent interaction between particles, one would expect that the corresponding one body equation, arising as a mean field approximation, would have a space dependent nonlinearity. With such motivation we consider the following model of a nonlinear reduced Schrödinger equation with space dependent nonlinearity

    $\begin{align*}-\varphi''+V(x)h'(|\varphi|^2)\varphi = λ \varphi,\end{align*}$

    where $V(x) = -χ_{[-1,1]} (x)$ is minus the characteristic function of the interval $[-1,1]$ and where $h'$ is any continuous strictly increasing function. In this article, for any negative value of $λ$ we present the construction and analysis of the infinitely many solutions of this equation, which are localized in space and hence correspond to bound-states of the associated time-dependent version of the equation.

    Mathematics Subject Classification: Primary: 35J60, 35P30; Secondary: 35C08.


    \begin{equation} \\ \end{equation}
  • 加载中
  •   M. J. Ablowitz, B. Prinari and A. D. Trubatch, Discrete and Continuous Nonlinear Schrödinger Systems, London Mathematical Society Lecture Note Series, 302, Cambridge University Press, 2004.
      A. Ambrosetti , A. Malchiodi  and  D. Ruiz , Bound states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Anal. Math., 98 (2006) , 317-348.  doi: 10.1007/BF02790279.
      G. Arioli  and  A. Szulkin , Semilinear Schrödinger equation in the presence of a magnetic field, Arch. Ration. Mech. Anal., 170 (2003) , 277-295.  doi: 10.1007/s00205-003-0274-5.
      J. Bourgain, On nonlinear Schrödinger equations in Les Relations Entre Les Mathématiques et la Physique Théorique, Inst. Hautes Études Sci., Bures-sur-Yvette, (1998), 11-21.
      J. Bourgain, Global Solutions of Nonlinear Schrödinger Equations, American Mathematical Society Colloquium Publications, 46. American Mathematical Society, 1999. doi: 10.1090/coll/046.
      N. Burq  and  M. Zworski , Instability for the Semiclassical Non-linear Schrödinger equation, Commun. Math. Phys., 260 (2005) , 45-58.  doi: 10.1007/s00220-005-1402-x.
      J. Byeon , L. Jeanjean  and  K. Tanaka , Standing waves for nonlinear Schrödinger equations with a general nonlinearity: one and two dimensional cases, Comm. Partial Differential Equations, 33 (2008) , 1113-1136.  doi: 10.1080/03605300701518174.
      C. Cacciapuoti , D. Finco , D. Noja  and  A. Teta , The NLS equation in dimension one with spatially concentrated nonlinearities: the point like limit, Lett. Math. Phys., 104 (2014) , 1557-1570.  doi: 10.1007/s11005-014-0725-y.
      R. Carretero-Gonzáaleza , J. D. Talley , C. Chong  and  B. A. Malomed , Multistable solitons in the cubic-quintic discrete nonlinear Schrödinger equation, Physica D, 216 (2006) , 77-89.  doi: 10.1016/j.physd.2006.01.022.
      T. Cazenave, Semilinear Schrödinger Equations, Courant Lecture Notes in Mathematics, 10, American Mathematical Society, 2003. doi: 10.1090/cln/010.
      T. Chen  and  N. Pavlović , The quintic NLS as the mean field limit of a boson gas with three-body interactions, J. Funct. Anal., 260 (2011) , 959-997.  doi: 10.1016/j.jfa.2010.11.003.
      H. Christianson , J. Marzuola , J. Metcalfe  and  M. Taylor , Nonlinear Bound States on Weakly Homogeneous Spaces, Communications in Partial Differential Equations, 39 (2014) , 34-97.  doi: 10.1080/03605302.2013.845044.
      S. Cingolani , L. Jeanjean  and  K. Tanaka , Multiplicity of positive solutions of nonlinear Schrödinger equations concentrating at a potential well, Calc. Var. Partial Differential Equations, 53 (2015) , 413-439.  doi: 10.1007/s00526-014-0754-5.
      S. Cingolani , L. Jeanjean  and  K. Tanaka , Multiple complex-valued solutions for nonlinear magnetic Schrödinger equations, J. Fixed Point Theory Appl., 19 (2017) , 37-66.  doi: 10.1007/s11784-016-0347-3.
      D. G. Costa  and  H. Tehrani , On a class of asymptotically linear elliptic problems in ${\mathbb R}^N$, J. Differential Equations, 173 (2001) , 470-494.  doi: 10.1006/jdeq.2000.3944.
      R. de Marchi  and  R. Ruviaro , Existence of solutions for a nonperiodic semilinear Schrödinger equation, Complex Var. Elliptic Equ., 61 (2016) , 1290-1302.  doi: 10.1080/17476933.2016.1167887.
      F. Della Casa  and  A. Sacchetti , Stationary states for non linear one-dimensional Schrödinger equations with singular potential, Phys. D, 219 (2006) , 60-68.  doi: 10.1016/j.physd.2006.05.014.
      S. Deng , D. Garrido  and  M. Musso , Multiple blow-up solutions for an exponential nonlinearity with potential in ${\mathbb R}^2$, Nonlinear Anal., 119 (2015) , 419-442.  doi: 10.1016/j.na.2014.10.034.
      Y. Ding  and  Z. Wang , Bound states of nonlinear Schrödinger equations with magnetic fields, Annali di Matematica, 190 (2011) , 427-451.  doi: 10.1007/s10231-010-0157-y.
      M. Fei  and  H. Yin , Bound states of asymptotically linear Schrödinger equations with compactly supported potential, Pacific J. of Math., 261 (2013) , 335-367.  doi: 10.2140/pjm.2013.261.335.
      R. Fukuizumi  and  L. Jeanjean , Stability of standing waves for a nonlinear Schrödinger equation with repulsive Dirac delta potential, Disc. and Cont. Dynamical Systems, 21 (2008) , 121-136.  doi: 10.3934/dcds.2008.21.121.
      F. Gazzola , J. Serrin  and  M. Tang , Existence of ground states and free boundary problems for quasilinear elliptic operators, Adv. in Diff. Eq., 5 (2000) , 1-30. 
      J. F. Lam, B. Lippmann and F. Tappert, Self-trapped laser beams in plasma, Physics of Fluids, 20 (1977), 1176. doi: 10.1063/1.861679.
      M. Lewin, Mean-field limit of Bose systems: Rigorous results, Proceedings from the International Congress of Mathematical Physics at Santiago de Chile, 2015.
      M. Lewin , P. T. Nam  and  N. Rougerie , Derivation of Hartree's theory for generic mean-field Bose systems, Adv. Math., 254 (2014) , 570-621.  doi: 10.1016/j.aim.2013.12.010.
      M. Lewin , P. T. Nam  and  N. Rougerie , The mean-field approximation and the non-linear Schrödinger functional for trapped Bose gases, Trans. Amer. Math. Soc., 368 (2016) , 6131-6157.  doi: 10.1090/tran/6537.
      Z. Liu , J. Su  and  T. Weth , Compactness results for Schrödinger equations with asymptotically linear terms, J. Differential Equations, 231 (2006) , 501-512.  doi: 10.1016/j.jde.2006.05.007.
      C. Liu , Z. Wangand  and  H.-S. Zhou , Asymptotically linear Schrödinger equation with potential vanishing at infinity, J. Differential Equations, 245 (2008) , 201-222.  doi: 10.1016/j.jde.2008.01.006.
      K. W. Mahmud, J. N. Kutz and W. P. Reinhardt, Bose-Einstein condensates in a one-dimensional double square well: Analytical solutions of the nonlinear Schrödinger equation, Physical Review A, 66 (2002), 063607, 11 pages.
      B. Malomed  and  D. Pelinovsky , Persistence of the Thomas-Fermi approximation for ground states of the Gross-Pitaevskii equation supported by the nonlinear confinement, Applied Mathematics Letters, 40 (2015) , 45-48.  doi: 10.1016/j.aml.2014.09.004.
      M. I. Molina and C. A. Bustamante, The Attractive Nonlinear Delta-function Potential, American Journal of Physics 70, 67 (2002); doi: http://dx.doi.org/10.1119/1.1417529.
      A. R. Nahmod , The nonlinear Schrödinger equation on tori: Integrating harmonic analysis, geometry, and probability, Bull. Amer. Math. Soc. (N.S.), 53 (2016) , 57-91.  doi: 10.1090/bull/1516.
      D. E. Pelinovsky, Localization in Periodic Potentials. From Schr ödinger operators to the Gross-Pitaevskii equation (London Mathematical Society Lecture Note Series), 1st Ed., Cambridge University Press, 2011. doi: 10.1017/CBO9780511997754.
      P. Pucci  and  R. Servadei , Existence, non-existence and regularity of radial ground states for p-Laplacian equations with singular weights, Ann. Inst. H. Poincaré, 25 (2008) , 505-537.  doi: 10.1016/j.anihpc.2007.02.004.
      J. J. Rasmussen  and  K. Rypdal , Blow-up in nonlinear Schrödinger equations-I, A general review, Physica Scripta, 33 (1986) , 481-497.  doi: 10.1088/0031-8949/33/6/001.
      S. Sheng, F. Wang and T. An, Existence and multiplicity of positive bound states for Schrödinger equations, Boundary Value Problems, 2013 (2013), 11pp. doi: 10.1186/1687-2770-2013-271.
      A. Soffer  and  M. I. Weinstein , Selection of the ground state for nonlinear Schrödinger equations, Reviews in Mathematical Physics, 16 (2004) , 977-1071.  doi: 10.1142/S0129055X04002175.
      C. Sourdis , On the existence of dark solitons of the defocusing cubic nonlinear Schrödinger equation with periodic inhomogeneous nonlinearity, Applied Mathematics Letters, 46 (2015) , 123-126.  doi: 10.1016/j.aml.2015.02.018.
      C. Sulem and P.-L. Sulem, The Nonlinear Schrödinger Equation. Self-focusing and Wave Collapse (Applied Mathematical Sciences), Springer, 1999.
      T. Tao, Nonlinear Dispersive Equations. Local and Global Analysis (CBMS Regional Conference Series in Mathematics), American Mathematical Society, 2006. doi: 10.1090/cbms/106.
      T. Tao , A global compact attractor for high-dimensional defocusing non-linear Schrödinger equations with potential, Dynamics of PDE, 5 (2008) , 101-116.  doi: 10.4310/DPDE.2008.v5.n2.a1.
      T. Tsai , Asymptotic dynamics of nonlinear Schrödinger equations with many bound states, J. Od Diff. Eq., 192 (2003) , 225-282.  doi: 10.1016/S0022-0396(03)00041-X.
      C. E. Wayne and M. I. Weinstein, Dynamics of Partial Differential Equations (Frontiers in Applied Dynamical Systems: Reviews and Tutorials), Springer, 2015. doi: 10.1007/978-3-319-19935-1.
      M. Willem, Minimax Theorems (Progress in Nonlinear Differential Equations and Their Applications), Birkhäuser, 1996. doi: 10.1007/978-1-4612-4146-1.
  • 加载中

Article Metrics

HTML views(436) PDF downloads(250) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint